Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 6, 2018, 2:44 PM EDT for Burke County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 2:44 PM EDT (18:44 UTC)
- Expired
- Aug 6, 2018, 3:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Columbia, SC
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 113 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
758
WWUS82 KCAE 061844
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
244 PM EDT MON AUG 6 2018
GAZ065-077-061915-
Burke GA-Richmond GA-
244 PM EDT MON AUG 6 2018
...Strong Thunderstorms Will Impact Portions of western Burke and
southeastern Richmond Counties Until 315 PM EDT....
At 243 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 8 miles west of Waynesboro, moving southwest at
55 mph.
HAZARD...gusty winds 40 to 50 mph and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Localized minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Waynesboro, Hephzibah, Midville and Vidette.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Rainfall amounts of up to one inch have already fallen and
an additional inch of rainfall is possible through 330 pm. Do not
drive your vehicle through flooded roadways.
LAT...LON 3282 8226 3283 8231 3284 8231 3293 8227
3308 8229 3334 8198 3319 8180 3281 8223
TIME...MOT...LOC 1843Z 043DEG 49KT 3307 8216
$$
LCVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:28 PM EDT, 16 minutes earlier.
Area forecast discussion, Aug 6, 2:28 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Columbia SC 228 PM EDT Mon Aug 6 2018 .SYNOPSIS... An upper ridge will extend westward from the Atlantic into our region through Thursday. This will allow a return to more typical summerlike weather with scattered mainly afternoon and evening thunderstorms, along with a warming trend. The upper ridge will gradually weaken late this week into this weekend as an upper trough digs into the eastern US. && .NEAR TERM /THROUGH TONIGHT/... Upper ridge centered to our SW. Upper disturbance moving SE into W NC along the periphery of the upper ridge. Surface trough across the central Carolinas and CSRA, along which convection has developed rapidly in the past hour. Will expect convective activity to our north ahead of the upper disturbance to shift SE towards the N FA while additional convection possible elsewhere along the surface trough. Think chance to good chance POPs looks ok, and will trend POPs a little higher towards the N/NE FA. Moderate instabilities and DCAPE values around 1000 J/KG could provide an isolated severe wind gust threat. Decent PW values 1.8-1.9 inches could produce a locally heavy rain threat in any slow moving, training, or merging cells. Expect convective activity to gradually dissipate early tonight. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... The Atlantic ridge will retrograde and build over the region through the middle of the week. Despite the increased subsidence, mainly scattered diurnal convection is expected both Tuesday and Wednesday as precipitable water values remain up around 1.75 to 2 inches and a weak lee side trough sets up at the surface across the area. In addition, it appears that several weak upper disturbances will cross the area along the northern periphery of the ridge, and could aid in convective development. High temperatures will in the lower to mid 90s both Tuesday and Wednesday, with nighttime lows in the lower to mid 70s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... A westerly flow will prevail aloft on Thursday before the upper ridge retrogrades into the Gulf of Mexico and a trough digs across the TN valley on Friday. The upper trough axis will swing through on Saturday, with a deeper trough then settling in across the eastern US late in the weekend into early next week. Precipitation chances will increase over the weekend as a result, but the bulk of convection is expected to remain diurnally driven. High temperatures should be near or even slightly below normal through the long term period given the increased rain chances and potential for cloud cover. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Surface trough across the central Carolinas and CSRA, along which convection has developed rapidly in the past hour. Will expect scattered TSRA through the afternoon and evening, gradually dissipating early tonight. Variable and gusty winds possible near TSRA. Will monitor radar trends for best TAF representation. Patchy fog/stratus possible late tonight/early tuesday. Will evaluate threat in later TAF issuances, while concentrating on the near term convective threat. EXTENDED AVIATION OUTLOOK...Mainly diurnal scattered thunderstorms are forecast each day. Widespread stratus and fog may occur during the late nights and early mornings. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Aug 6, 2:42 AM EDT, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 242 AM EDT Mon Aug 6 2018 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-070645- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 242 AM EDT Mon Aug 6 2018 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 6, 1:52 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Columbia SC
152 PM EDT MON AUG 6 2018
SCZ027-030-036-037-061830-
Orangeburg SC-Lexington SC-Aiken SC-Calhoun SC-
152 PM EDT MON AUG 6 2018
...Strong Thunderstorms Will Impact Portions of northwestern
Orangeburg...south central Lexington...northeastern Aiken and west
central Calhoun Counties Until 230 PM EDT....
At 151 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 11 miles west of St.
Matthews to 11 miles southwest of Gaston, moving southeast at 10 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of these storms include...
Orangeburg, Brookdale, North, Salley, Neeses, Perry, Woodford,
Livingston, Wilkinson Heights and Edisto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with these storms. If you can hear thunder, you are close
enough to be struck by lightning.
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
&&
This includes Interstate 26 between mile markers 135 and 149.
LAT...LON 3348 8077 3355 8134 3375 8133 3368 8083
TIME...MOT...LOC 1751Z 309DEG 10KT 3367 8097 3372 8127
RCSpecial weather statement, Aug 6, 2:05 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Columbia SC
205 PM EDT MON AUG 6 2018
GAZ064-065-061830-
Richmond GA-Columbia GA-
205 PM EDT MON AUG 6 2018
...Strong Thunderstorms Will Impact Portions of central Richmond and
southeastern Columbia Counties Until 230 PM EDT....
At 203 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Fort Gordon, moving southwest at 20 mph.
HAZARD...gusty winds 40 to 50 mph and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Localized minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Grovetown, Evans, Martinez, Fort Gordon, Hephzibah, Harlem and
Blythe.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Rainfall amounts from one half inch up to one half have
already occurred. Additional rainfall amounts of up to 1 inch are
possible near Ft. Gordon and Grovetown. Do not drive your vehicle
through flooded roadways.
This includes the following highways...
Interstate 20 in Georgia between mile markers 188 and 200.
Interstate 520 in Georgia between mile markers 1 and 7.
LAT...LON 3353 8218 3353 8202 3341 8202 3327 8211
3340 8233 3340 8234
TIME...MOT...LOC 1803Z 043DEG 18KT 3342 8217
LCVSpecial weather statement, Aug 6, 2:29 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Columbia SC
229 PM EDT MON AUG 6 2018
SCZ022-028-061915-
Kershaw SC-Richland SC-
229 PM EDT MON AUG 6 2018
...Strong Thunderstorms Will Impact Portions of southwestern Kershaw
and northeastern Richland Counties Until 315 PM EDT....
At 228 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 8 miles southwest of Lugoff, or 9 miles northeast
of Woodfields, moving west-southwest at 5 mph.
HAZARD...strong winds 45 to 55 mph, pea sized hail, excessive
cloud to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Columbia, Woodfields, Dentsville, Woodfield and Blythewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
&&
This includes the following highways...
Interstate 20 in South Carolina between mile markers 75 and 87.
Interstate 77 between mile markers 14 and 17, and near mile marker
23.
LAT...LON 3422 8077 3412 8072 3402 8093 3421 8098
TIME...MOT...LOC 1828Z 077DEG 6KT 3416 8081
RCSpecial weather statement, Aug 6, 2:42 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Columbia SC
242 PM EDT MON AUG 6 2018
SCZ028-061930-
Richland SC-
242 PM EDT MON AUG 6 2018
...Strong Thunderstorms Will Impact Portions of central Richland
County Until 330 PM EDT....
At 241 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 10 miles northwest
of Dentsville to 7 miles northwest of Eastover, moving south at 15
mph.
HAZARD...strong winds 45 to 55 mph, pea sized hail and localized
minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crop is possible. Damage to windshields is
unlikely. Localized, minor flooding of low lying and poor
drainage areas, and water flowing over roadways, is also
possible.
Some locations in the path of these storms include...
Columbia, West Columbia, Cayce, Forest Acres, Dentsville, St.
Andrews, Woodfields, Arcadia Lakes, Woodfield, Fort Jackson, Five
Points, Blythewood and Seven Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
&&
This includes the following highways...
Interstate 126 between mile markers 0 and 3.
Interstate 20 in South Carolina between mile markers 64 and 79.
Interstate 26 between mile markers 104 and 108.
Interstate 77 between mile markers 3 and 26.
LAT...LON 3377 8078 3378 8081 3377 8082 3381 8087
3381 8091 3383 8091 3383 8093 3392 8103
3393 8102 3400 8105 3401 8109 3407 8115
3422 8111 3423 8107 3424 8102 3393 8069
TIME...MOT...LOC 1841Z 003DEG 11KT 3422 8103 3395 8079
RCSpecial weather statement, Aug 6, 2:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
244 PM EDT MON AUG 6 2018
GAZ065-077-061915-
Burke GA-Richmond GA-
244 PM EDT MON AUG 6 2018
...Strong Thunderstorms Will Impact Portions of western Burke and
southeastern Richmond Counties Until 315 PM EDT....
At 243 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 8 miles west of Waynesboro, moving southwest at
55 mph.
HAZARD...gusty winds 40 to 50 mph and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Localized minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Waynesboro, Hephzibah, Midville and Vidette.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Rainfall amounts of up to one inch have already fallen and
an additional inch of rainfall is possible through 330 pm. Do not
drive your vehicle through flooded roadways.
LAT...LON 3282 8226 3283 8231 3284 8231 3293 8227
3308 8229 3334 8198 3319 8180 3281 8223
TIME...MOT...LOC 1843Z 043DEG 49KT 3307 8216
LCVThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:52 PM EDT | Special Weather Statement | CAE | Calhoun | 38 min |
| Aug 6, 2:18 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Orangeburg | 27 min |
| Aug 6, 2:29 PM EDT | Special Weather Statement | CAE | Richland | 46 min |
| Aug 6, 2:42 PM EDT | Special Weather Statement | CAE | Richland | 48 min |
| Aug 6, 2:49 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Orangeburg | 26 min |
| Aug 6, 2:56 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 34 min |
| Aug 6, 3:03 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Richland | 27 min |
| Aug 6, 3:25 PM EDT | Special Weather Statement | CAE | Bamberg, Barnwell | 35 min |
| Aug 6, 3:43 PM EDT | Special Weather Statement | CAE | Calhoun, Clarendon, Richland, Sumter | 47 min |
| Aug 6, 4:02 PM EDT | Special Weather Statement | CAE | Bamberg | 28 min |
| Aug 6, 4:15 PM EDT | Areal Flood Advisory | CAE | Lancaster | 2 hr |
| Aug 6, 5:36 PM EDT | Areal Flood Advisory | CAE | Lancaster | 114 min |
| Aug 6, 7:05 PM EDT | Special Weather Statement | CAE | Fairfield | 25 min |
| Aug 6, 7:53 PM EDT | Special Weather Statement | CAE | Saluda | 52 min |
| Aug 6, 2:05 PM EDT | Special Weather Statement | CAE | Richmond | 25 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.